Prozac side effects for men

Common Questions and Answers about Prozac side effects for men

prozac

Avatar f tn I took Prozac for a couple years, I did gain weight and honestly they made me feel like a total zombie. I had no emotion no matter what environment I was in. It works for some people but if its not working for you, you can try something else, but talk to your doctor about it. There are tons of anti depressants out there.
20632981 tn?1503687567 My question is, does Prozac have low side effects like Zoloft but does it work better? And should I be taking a SSRI or SNRI for depression and anxiety, what works better with less side effects?
2193833 tn?1339411302 Hello and welcome! What you describe is a pretty common phenomenon. A medication that you were on previously and tolerated well is much rougher the second time around. This happened to me as well, with Lexapro and Zoloft. There is a theory that our brains have a sort of "memory" when it comes to the meds, and the reintroduction of the drug into our systems causes a faster than normal increase in the serotonin, which leads to more severe side effects.
2080404 tn?1643113754 Hi there. Is this better? Prozac does give some gi side effects. When my son started this, he had nausea and it lasted for about a week and a half and then began getting better. He chewed ginger gum, ate tums and peptobismal chews. They seemed to help him. Was trazadone new as well? I will say that unless something is really awful, giving a full trial is best in my opinion. My son actually needed the full dose of prozac of 80 mg, so prepare that they may tweak your dosage as well.
Avatar f tn Increased sweating is a common side effect of Prozac (Fluoxetine is the generic for Prozac so it is the exact same thing). For most patients the sweating settles down after a month or two after start of therapy...but not for all. Some patients that struggle with the sweating issue with take their Prozac at bedtime to try to minimize this side effect, but even that doesn't always work. Keep in mind that there are other anti-anxiety/depression choices out there if you are willing to try.
Avatar f tn Usually there are side effects, which should diminish with time. I found Prozac did not suit me at all, but it suits lots of other people. My side effects were so bad I had to stop the 10mg dose within a few weeks. We all react differently to drugs, what suits one person, may not suit another. You have not been on Prozac long, so you may need to give it time to get into your body. If you really think the side effects are too bad, then I suggest you go back to the doctor.
Avatar f tn ago along with as needed Clonazepam for breakthrough. I was up to 150 mg. of Zoloft. This worked great for me for all of these yrs. but recently started having more panic attacks. Went to my regular Dr., and she took me off Zoloft immediately and put me on Fluoxetine 20 mg. X 1 week and then bumped me to 40 mg. I experiended severe nausea and no appetite. 6 weeks later, I still have nausea from the Fluoxetine.
Avatar f tn re most likely going through some withdrawal from the Paxil. You could also be having start up side effects from the Prozac. If we do get start up side effects it can be hard to say how long they'll last. I'm not sure what advice I can give you as far as what med to take. Maybe give the Prozac a little more time but if the side effects keep up or get worse then see your Dr.
Avatar n tn I am wondering if anyone has any of the sexual side effects? Prozac was the first med I was given about 2 years ago and I felt dead to the world and had terrible sexual side effects. I had to stop them. My doc said I may get them since Celexa is in the same category of meds. If I do then we can try something else.
Avatar f tn Since it takes about a month or 6 weeks for most people to have beneficial effects kick in, the side effects start well before the desired ones. Your choice is, can you tolerate the side effects for 4-6 weeks to see if the benefits come and outweigh them, or are they just too much to tolerate and this isn't the medication for you.
Avatar f tn It is important that you notify your Doctor of any side effects from medication he has prescribed for you. Do it right away- he may have a simple fix!
Avatar m tn I have tried all kinds of the new SSRI drugs and have awful side effects. Imipramine is the only one I have taken that worked without all the side effects. If I go too high on the dose though, I get anxious. I don't know about the Brand name Tofranil. I will ask my Psych about it.
Avatar m tn My doctor and I tried several medications until we found that Effexor and Prozac were the right mix for me. I can´t complain because after 2 years with major depression, I found something that helped. However, in the meantime I´ve become allergic to peanuts and ibuprofen. I have asthma and allergies since I was a child, but I was never allergic to those items until a few months back. Then, I had a routine blood test and found something scary, my neutrophil count was extremely low.
Avatar f tn I have switched from prozac to wellbutrin xl due to sexual side affects. Prozac worked great for everything else for the past 11 years. I have been on Wellbutrin for 3 days and have severe insomnia, constipation and dizziness. Will these side effects last long? Will they go away eventually?
Avatar f tn t have the answer but it almost sounds as though you have answered your own question in that side-effects from prozac could be responsible. Do you remember roughly how long it took to adjust to prozac last time? I don't typically respond so much to the medication questions because medications can be complex and are best left to those with some knowledge or experience about them. It sounds like your doctor is managing the drug transitions well.
Avatar n tn Lightheadedness and uncontrollable shaking are side effects of Abilify. Some other ones are weight gain, nausea and dizziness. Prozac interacts with Abilify and may increase the concentration of Abilify in your body. That may be the reason why you are experiencing the side effects. If you just started on Abilify then you should go talk to your doctor and let him know that you cannot tolerate the side effects and be put on something else.
Avatar m tn I have been on Prozac since the 7th grade. Im 19 now and when I first started they didn't tell me all of the side effects. I later found out that Prozac can decrease sex drive and cause weight gain. Now I am looking for a new medication to talk to my doc about, that can help me possibly increase my sex drive and at least maintain weight. If there are any sugestions that would be great.
1798419 tn?1315810427 told me that Effexor may attribute to weight gain, and it DOES state this in the side effects printed from the manufacturer, so your Dr. is incorrect. Do your homework and don't trust all the Doctors, find a good one, and also consider natural health options if you possibly can. Good luck!
Avatar n tn drowsiness, dizziness, weakness; runny nose, sore throat, headache, flu symptoms; nausea, diarrhea, changes in appetite; weight changes; decreased sex drive, impotence, or difficulty having an orgasm; or dry mouth, increased sweating. You can read more about this through this link: http://www.drugs.com/prozac.html Take care and regards.
Avatar f tn //www.rxlist.com/prozac-side-effects-drug-center.htm) If you have not been on for long, you could still be balancing out in the transient phase of the medication. What dose do you take?
Avatar m tn I take Prozac. Your side effects could be from the Prozac, or it could just be anxiety in general. Anxiety can do this to people, weird dreams, waking up in a panic etc. Or it could be the Prozac. I have weird dreams time to time, I have no idea if it is the Prozac, or just me having dreams. I haven't really looked into it. 7 days on Prozac will not relief you from any anxiety. it will take 6-8 weeks. and by the 4th week or so your doctor might have you increase to 20mg instead of 10mg.
Avatar n tn Are there any known side effects for Shen Calmer and Liver Happy Capsules? My dog has been taking them for about a week now. He is taking them for anxiety, no signs of relief yet, but no prescriptions have helped him so this is our last resort. The second day he vomited and the vet said she hadn't ever seen that so we have kept going.
449440 tn?1206887304 ok i just started taking prozac for my agoraphobia my depression and my anxity was wondering since i have been on it i have had diarriah and been overly tired how long should this last o and when i try to relax i feel all creapy crawly inside is this normal
Avatar f tn just a quick question if anybody can answer it for me dose a dose increase in fluoxetine (prozac) cause any side effects? I'm going from 20mg per day to 40mg tonight due to the fact i'm feeling the 20mg isn't working as good as it has done for me.